I have been on plaquenil for about 3 years. At one time, i tried to stop taking it due to money issues. I started experiencing joint pain in my hips. Does Plaquenil actually stop joint pain in Lupus or does it just slow your progress in Lupus? It was never actually explained to me and I have stopped going to my rheumatologist due to his negative attitude. He was alway "you can't do this, don't do this, etc". My family doctor prescribes my medicine and is taking care of any flares. I just need some more information on Plaquenil and its uses in Lupus.
10 Feb 2012
I also have Lupus, but take pain meds because of the many other conditions I have. I am going to refer to to the site that will tell you all about your med. It may be you mentioned a side effect that you were not aware of is why he stopped this med. I understand it can take up to 6 months to start helping, & would agree without it you could have the same pain from your Lupus as before. You should pin down your doctor with a list of questions about what is going on & ask why you were taken off of it. I wish you the best & welcome to the site. Oh, & at the bottom of this article it lists support groups for this med & reviews too, so you can see what others have had to say about it. Just my thoughts, & good luck..
- Plaquenil Information for Consumers
- Plaquenil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plaquenil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have never been told exactly what Plaquenil does for SLE. I just know my Rheumatologist put me on it. I stopped going to him because he was so ...
10 answers • 9 Feb 2012
Sine I've started taking Plaquenil I have had iregular periods. Sometimes twice a month. I'm also on C-Quinicrine as well. Could either ...
1 answer • 1 Mar 2012
... going to see a proffesional but I would like to know what the chances are that I really have it or was it just a fluke with my blood I also have ...
1 answer • 16 Jan 2013
I have been taking the drug for almost two year for Sjogrens syndrome/lupus and recently I have noticed unexplainable brusing on my back and thighs
4 answers • 11 Jan 2015
I was diagnosed with Lupus & Sjogrens in 2007. I developed unexplained extreme low blood pressure at the end of last year. I take Evoxac, ...
1 answer • 25 May 2016